Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 109, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 5, 2007, 4:00 AM CDT for 7 counties in Florida. It took effect at Sep 5, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2007, 4:00 AM CDT (09:00 UTC)
- In effect from
- Sep 5, 2007, 1:00 PM CDT
- Expired
- Sep 5, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 13 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 050900 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT WED SEP 5 2007 ...RED FLAG WARNING NOW IN EFFECT THIS AFTERNOON FROM 2 PM EDT /1 PM CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR EXTREME EASTERN PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND MUCH OF THE WESTERN AND CENTRAL FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... .DISCUSSION...DRY AIR WILL REMAIN ENTRENCHED ACROSS THE REGION THIS AFTERNOON. THIS DRY AIR WILL COMBINE WITH WARM AFTERNOON TEMPERATURES IN THE MIDDLE 90S TO PRODUCE RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS ACROSS PORTIONS OF THE REGION. THE LOW HUMIDITY VALUES AND DISPERSION INDICES ABOVE 75 WILL CREATE RED FLAG CONDITIONS ACROSS A PORTION OF NORTH FLORIDA THIS AFTERNOON. FLZ011-016>019-060000- /O.UPG.KTAE.FW.A.0086.070905T1800Z-070906T0000Z/ /O.NEW.KTAE.FW.W.0109.070905T1800Z-070906T0000Z/ JACKSON-GADSDEN-LEON-JEFFERSON-MADISON- 500 AM EDT WED SEP 5 2007 /400 AM CDT WED SEP 5 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ013-026-027-060000- /O.NEW.KTAE.FW.W.0109.070905T1800Z-070906T0000Z/ CALHOUN-LIBERTY-WAKULLA- 500 AM EDT WED SEP 5 2007 /400 AM CDT WED SEP 5 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
1 follow-up statement
000 WWUS82 KTAE 051745 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT WED SEP 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING UNTIL 8 PM EDT /7 PM CDT/ FOR PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE AND PORTIONS OF THE INLAND FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... ...RED FLAG WARNING IS CANCELLED FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND... .DISCUSSION...DRY AIR WILL REMAIN ENTRENCHED ACROSS THE REGION INTO THE EVENING HOURS. THIS DRY AIR WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE LOWER TO MIDDLE 90S TO PRODUCE RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS ACROSS PORTIONS OF THE REGION. THE LOW HUMIDITY VALUES AND DISPERSION INDICES ABOVE 75 WILL CREATE RED FLAG CONDITIONS ACROSS A PORTION OF NORTH FLORIDA INTO THE EARLY EVENING. WITH SLIGHTLY HIGHER LOW LEVEL MOISTURE ANTICIPATED TO MOVE INTO THE AREA FOR THURSDAY AND FRIDAY RESULTING...RED FLAG CONDITIONS ARE NOT EXPECTED. FLZ027-051845- /O.CAN.KTAE.FW.W.0109.070905T1800Z-070906T0000Z/ WAKULLA- 145 PM EDT WED SEP 5 2007 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EARLY EVENING... DEWPOINTS ARE REMAINING HIGHER THAN EARLIER EXPECTED DUE TO INCREASING CLOUDS FROM THE EAST. WITH THIS HIGHER LOW LEVEL MOISTURE...RED FLAG CONDITIONS ARE NO LONGER EXPECTED ACROSS WAKULLA COUNTY. THEREFORE THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ FLZ011-013-016>019-026-060000- /O.CON.KTAE.FW.W.0109.070905T1800Z-070906T0000Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- 145 PM EDT WED SEP 5 2007 /1245 PM CDT WED SEP 5 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 5, 1:30 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 5, 1:30 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EDT WED SEP 5 2007
.SYNOPSIS...
CLEAR TO PARTLY CLOUDY WITH A FEW CIRRUS DURING THE PRE-DAWN HOURS.
AT 2 AM EDT...TEMPS/DEW POINTS FROM UPPER 60S/LOWER 60S NORTH TO
MID-UPPER 70S/LOWER 70S PANHANDLE COAST. 24 HR TEMP/DEW POINT
COMPARISON INDICATES THAT LOCAL AIRMASS 2-7 DEGREES COOLER AND DRIER
ESPECIALLY ACROSS FLA. WINDS CALM.
.UPPER LEVELS...
LOOKING AT THE BIG PIX...TROUGH ACROSS THE INTERMOUNTAIN WEST WITH A
STRONG SHORTWAVE FORECAST TO MOVE FROM GREAT BASIN INTO THE CNTRL
ROCKIES LATER TODAY B4 EJECTING ENE AND STRENGTHEN TOWARDS THE
CNTRL/NRN PLAINS ON THURSDAY. DOWNSTREAM TROUGH OVER SRN/CNTRL
PLAINS AND AMPLIFIED UPPER RIDGE CURRENTLY CENTERED ALONG THE
E/CENTRAL GULF COAST NWD INTO ERN TENN VALLEY WITH CIRRUS SPILLING
OVER IT INTO OUR CWA. DOWNSTREAM...A TROUGH IS LOCATED ALONG E
COAST/EXTREME WRN ATLC WITH ASSOCD LOW AT BASE...WELL ENE OF JAX.
THE BUILDING RIDGE WILL EXPAND EWD OVER CWA TODAY...DRYING OUT THE
UPPER LEVELS WITH COASTAL TROUGH SHIFTING FURTHER EWD INTO WRN ATLC.
ON THURS...RIDGE SHIFTS FURTHER EWD ALLOWING SOME RETURN OF HIGHER
LEVEL MOISTURE.
.LOWER LEVELS...
CONUS CONVECTION REMAINS IN THE NRN STREAM...MAINLY IN VCNTY OF
FRONT WHICH WILL MOVE SEWD ACROSS ROCKIES/NRN PLAINS/UPPER MS VALLEY
LATER TODAY. IN SRN STREAM...HIGH PRESSURE DOMINATES SE CONUS.
SURFACE RIDGE CENTERED OVER THE NORTHWESTERN GULF OF MEX STRETCHED
NORTH OVER THE US/CA PLAINS. SFC HIGH BUILDING INTO NEW ENGLAND WITH
A RIDGE AXIS EXTENDING SOUTHWEST INTO AL/MS AND CONNECTING WITH
BROAD 1016MB SFC HIGH. ATLC LOW PRES (REFLECTION OF ABOVE UPPER LOW)
IN ATLC TO DRIFT ENE TODAY WITH CYCLONIC FLOW RESULTING IN NE WINDS
EXTENDING FROM LOW SW INTO CWA. THE RESULTING SUBSIDENCE AND DRIER
NE FLOW WORKING SWWD WILL EFFECTIVELY KILL ANY CHANCE FOR POPS
ACROSS LOCAL REGION...ESPECIALLY NE THIRD OF CWA. 00Z AREA SOUNDINGS
SHOW ONLY MODEST INCREASE IN MOISTURE WITH E-W GRADIENT...I.E. KJAX
...KTAE AND KBMX SOUNDING WITH 1.05...1.15 AND 1.38 INCHES PWAT
RESPECTIVELY.
GULF RIDGE WILL MOVE EWD NEXT FEW DAYS KICKING ALA/MS RIDGE EWD ON
THURS...THEN ATLC LOW BEGINS TO DRIFT WNW BACK TOWARDS COAST INTO
EARLY WEEKEND. THIS WILL SHIFT THE GENERALLY NORTHEAST FLOW TO EAST
TO TODAY AND ESE ON FRIDAY INTRODUCING A FEW MORE CLOUDS BUT STILL
AOB 20 PCT CHANCE OF PRECIP THUR FRI. THIS REFLECTED IN GFS MODEL
SOUNDING WHICH SHOWS 1.09 IN PWAT WED 18Z INCREASING TO A STILL
PRETTY DRY 1.57 INCH BY 06Z FRI.
.SHORT TERM...WEDNESDAY THROUGH FRIDAY...
.TODAY...NE STEERING FLOW. FEW CLOUDS EXPECTED TODAY AND TONIGHT
ALLOWING AFTERNOON TEMPERATURES TO RISE INTO THE MID 90S INLAND.
ISOLD POPS AT BEST. TOO DRY FOR FOG.
.THURSDAY AND FRIDAY...
E TO ESE STEERING FLOW. SLIGHTLY GREATEST CHANCES OF A SHOWER OR
THUNDERSTORM WILL BE W OF APALACH RIVER...CLOSER TO THE DEEP LAYER
MOISTURE BUT STILL AOB 20 PCT. MORE CLOUDS ESPECIALLY ON FRI SO
AFTERNOON INLAND TEMPS IN LOW 90S.
.LONG TERM...LOW TO MEANDER NEAR SE COAST ON FRIDAY. THEN MODELS
DIFFER IN SOLUTION AND THIS COULD HAVE SOME LOCAL IMPACT ON DEGREE
OF DRYNESS. MOST GUIDANCE TAKES LOW SLOWLY UP E COAST SAT-MON.
EITHER WAY...WHILE NOT HAVING A DIRECT IMPACT ON THE WEATHER ACROSS
THE CWA...THE GENERAL NORTHEAST TO EAST FLOW BETWEEN THE LOW AND
HIGH PRESSURE ACROSS NEW ENGLAND WILL KEEP THE AIR MASS ON THE DRY
SIDE THROUGH AT LEAST SATURDAY. THEN ABOVE INTERMOUNTAIN UPPER
TROUGH WITH DEEPER LYR MOISTURE MOVES TO EAST COAST. THIS WILL SEND
A COLD FRONT INTO THE SOUTHEAST AND CLOSER TO CWA...ALLOWING FOR
INCREASING CONVECTION.
&&
.AVIATION...RELATIVELY STRAIGHT FORWARD TAF PACKAGE. SCT CI DRIFTING
OVERHEAD NOW WITH ONLY A FEW SITES SEEING VSBYS DROP TOWARD THE MVFR
CATEGORY. EXPECT A PERIOD OF MVFR VSBYS AT DHN ABY AND VLD...BUT
SHOULD STAY VFR ELSEWHERE. AFTER SUNRISE...VFR CONDITIONS WILL
PREVAIL WITH A FEW-SCT CU DECK DEVELOPING AROUND 4KFT RISING TO AS
HIGH AS 7.5KFT AT THE INLAND TERMINALS.
&&
.MARINE...WINDS AND SEAS ADJUSTED UP FOR LATE TONIGHT INTO THU
MORNING AND LATE THU NIGHT INTO FRI MORNING, AS THE ELY FLOW REGIME
SETS UP ACROSS THE NE GULF. HOWEVER, WINDS AND SEAS SHOULD REMAIN
BELOW EXERCISE CAUTION CRITERIA. THERE WAS A BRIEF FETCH AIMED AT
THE YUCATAN CHANNEL AS HURRICANE FELIX APPROACHED THE CENTRAL
AMERICAN COAST. HOWEVER, THE STORM WAS TINY, DESPITE ITS MAX WIND,
MUCH SMALLER AND FURTHER S THAN DEAN. AFTER LOOKING AT SOME WAVE
MODELS, WE ARE NO LONGER EXPECTING ENOUGH SWELL FROM THE SYSTEM TO
WARRANT A MENTION IN OUR MARINE PRODUCTS. THE WIND WAVES GENERATED
FROM THE ELY FLOW SHOULD OVERSHADOW ANY MINOR SWELL WORKING INTO THE
GULF.
&&
.FIRE WEATHER...BASED ON YESTERDAYS OBS..WILL GO WITH MET DEW
POINTS WHICH ARE SLIGHTLY DRIER 21Z-02Z TODAY (NO DIFFERENCE WITH
MAV 12Z-21Z). WITH VERY HIGH MIXING HEIGHTS...DISPERSION INDICIES
WILL BE OVER 75 SO WITH AT LEAST SEVERAL HOURS OF BELOW 35 PCT RH
ACROSS INLAND BIG BEND...WARNING LOOKS VERY LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 95 69 94 71 / 05 10 10 10
PANAMA CITY 93 75 91 75 / 00 10 20 20
DOTHAN 94 70 93 70 / 00 10 10 10
ALBANY 95 69 94 70 / 00 05 05 05
VALDOSTA 94 67 94 69 / 05 05 05 05
CROSS CITY 94 69 94 70 / 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON THROUGH EVENING FOR THE
FOLLOWING ZONES: GADSDEN...JACKSON...JEFFERSON...
LEON...MADISON...CALHOUN...LIBERTY AND WAKULLA.
GM...NONE.
&&
AVIATION/FIRE WX...GODSEY
REST OF DISCUSSION...BLOCKNearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.